Alert archive / South Dakota / Wind Advisories in 2013
Wind Advisory 20, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Nov 9, 2013, 11:03 AM CST for 4 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2013, 11:03 AM CST (17:03 UTC)
- Expired
- Nov 9, 2013, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Day County, SD, Grant County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 113 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138 WWUS73 KABR 091703 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1103 AM CST SAT NOV 9 2013 ...WINDY CONDITIONS THROUGH THIS EVENING... ..NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE PRAIRIE COTEAU AND INTO WEST CENTRAL MINNESOTA. MNZ039-046-SDZ007-008-011-021-100000- /O.NEW.KABR.WI.Y.0020.131109T1703Z-131110T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-GRANT- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...MILBANK 1103 AM CST SAT NOV 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...25 TO 35 MPH WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD/DORN
1 follow-up statement
503 WWUS73 KABR 100004 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 604 PM CST SAT NOV 9 2013 ...WIND ADVISORY EXPIRES... .NORTHWEST WINDS HAVE FALLEN OFF EARLY THIS EVENING ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. MNZ039-046-SDZ007-008-011-021-100115- /O.EXP.KABR.WI.Y.0020.000000T0000Z-131110T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-GRANT- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...MILBANK 604 PM CST SAT NOV 9 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY WAS ALLOWED TO EXPIRE AS NORTHWEST WINDS DECREASED QUICKLY EARLY THIS EVENING. $$ MOHR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 9, 5:27 AM CST, 5 hours 36 minutes earlier.
Area forecast discussion, Nov 9, 5:27 AM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 527 AM CST SAT NOV 9 2013 .UPDATE... SEE UPDATED AVIATION DISCUSSION BELOW. && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH MONDAY CURRENT SURFACE ANALYSIS SHOWS THE DAKOTAS UNDER A STRONG PRESSURE GRADIENT BETWEEN THE EXITING LOW PRESSURE SYSTEM TO THE EAST...AND HIGH PRESSURE BUILDING IN FROM THE WEST. THE WHOLE PATTERN WILL SHIFT TO THE EAST GRADUALLY TODAY...HOWEVER STRONG AND GUSTY WINDS ARE EXPECTED ACROSS THE EASTERN CWA THROUGH THE AFTERNOON. THE FAR NORTHEAST CWA WILL BE BORDERING ON WIND ADVISORY CRITERIA...HOWEVER DUE TO THE MARGINAL SCENARIO...OUR OFFICE AS WELL AS THE BORDERING NORTHERN OFFICES DECIDED TO HOLD OF ON ANY HEADLINES AT THIS TIME. TEMPERATURES AND CLOUD COVER PROVIDE THEIR OWN CHALLENGES TODAY AS WELL. WEAK TO MODERATE COLD AIR ADVECTION IS EXPECTED THROUGH THIS AFTERNOON...AS WELL AS AN AREA OF LOW AND MID CLOUDS MOVING OUT OF NORTH DAKOTA...BOTH OF WHICH WILL INHIBIT TEMPERATURE RISE THIS AFTERNOON...ESPECIALLY ACROSS THE NORTHEAST CWA. TRIED TO REFLECT THIS APPROPRIATELY IN THE FORECAST. TEMPERATURES REMAIN THE MAIN FORECAST CHALLENGE TONIGHT AS WELL. HIGH PRESSURE WILL PASS OVER THE REGION...BUT IT MOVES FAIRLY QUICKLY...CENTERED OVER SOUTH CENTRAL TO SOUTHEAST SOUTH DAKOTA BY 06Z...AND THEN INTO WESTERN IOWA BY 12Z. SO WHILE WINDS WILL BE LIGHT...IT IS NOT A PERFECT SETUP. GIVEN THAT...925 MB TEMPERATURES WILL BE RANGING FROM THE SINGLE DIGITS ABOVE TO THE SINGLE DIGITS BELOW ZERO...AND BELIEVE THE COLDER GUIDANCE IS REFLECTING THIS WELL...SO TRENDED THE FORECAST IN THAT DIRECTION. A VERY WEAK AND FAST MOVING SURFACE TROUGH WILL SWEEP ACROSS THE REGION ON SUNDAY. LIGHT SNOWFALL IS POSSIBLE ALONG THE TIGHT THERMAL GRADIENT BETWEEN THE TROUGH AND ANOTHER STRONG HIGH PRESSURE SYSTEM DROPPING SOUTHWARD. THE INHIBITING FACTOR TO ANY PRECIPITATION WILL BE THE VERY DRY LOW LEVEL AIR BEING ADVECTED INTO THE REGION...AND MODELS SUGGEST IT WILL BE A CHALLENGE TO OVERCOME THIS AIR. THEREFORE THE BEST CHANCES FOR SNOWFALL REMAIN ACROSS THE WESTERN AND SOUTHERN CWA. STRONG COLD AIR ADVECTION THEN ENSUES...WITH 925 MB TEMPERATURES PLUMMETING INTO THE TEENS BELOW ZERO ACROSS THE NORTHEAST HALF OF THE CWA BY SUNDAY NIGHT AND MONDAY. JUST HOW LOW TEMPS WILL BE ABLE TO DROP SUNDAY NIGHT IS ANOTHER QUESTION. WINDS WILL REMAIN ELEVATED...HOWEVER PURE COLD AIR ADVECTION IN ITSELF WILL LIKELY WIN OUT...AND AGAIN TRENDED TOWARD THE COLDEST GUIDANCE FOR SUNDAY NIGHT/MONDAY MORNING LOWS. LIKEWISE...TEMPERATURE RISE ON MONDAY AFTERNOON WILL BE MINIMAL...AND HIGHS ARE FORECAST TO BE ALMOST 20 DEGREES BELOW NORMAL. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY MAIN STORY DURING THE EXTENDED WILL BE THE LARGE TEMPERATURE FLUCTUATIONS. THE PERIOD OPENS WITH A 1045MB SFC HIGH OVER THE NORTHERN PLAINS. MONDAY NIGHT WILL BE THE COLDEST POINT OF THE EXTENDED WHEN SD IS CENTERED UNDER THE HIGH. TEMPS ARE EXPECTED TO BE WELL BELOW NORMAL AND MAY EVEN DIP BELOW ZERO IN THE JAMES VALLEY. TUESDAY WILL HAVE CONTINUED COLD TEMPS WITH HIGHS ONLY CLIMBING INTO THE 20S IN THE EAST. BY WEDNESDAY THE HIGH SHIFTS OUT OF THE REGION AND SOUTH TO WEST WINDS ASSOCIATED WITH A DRY FRONTAL PASSAGE WILL HELP DRAW UP SOME WARMER TEMPS. MAX TEMPERATURES WILL REMAIN AT OR EVEN SLIGHTLY ABOVE NORMAL THROUGH THE REMAINDER OF THE WEEK. PRECIP IS EXPECTED TO MISS THIS AREA THROUGH THE PERIOD. && .AVIATION... 12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS A MIX OF VFR/MVFR CIGS IS EXPECTED ACROSS THE REGION THROUGH MID MORNING...PARTICULARLY AT KMBG/KABR AND KATY. KPIR SHOULD REMAIN VFR. WINDS WILL INCREASE OUT OF THE NORTHWEST TODAY AT 15 TO 25 KTS WITH OCCASIONAL GUSTS TO 35 KTS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...SERR LONG TERM...WISE AVIATION...WISE WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Nov 9, 10:42 AM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1042 AM CST SAT NOV 9 2013 MNZ039-046-SDZ007-008-011-021-101645- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-GRANT- 1042 AM CST SAT NOV 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003>006-009-010-015>020-022-023-033>037-045-048-051-101645- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES- HYDE-HAND-JONES-LYMAN-BUFFALO- 1042 AM CST SAT NOV 9 2013 /942 AM MST SAT NOV 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Advisories in South Dakota, 2013Wind Advisories in Minnesota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.